MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012274-12
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Embolism/Embolus (4438)
Date of Event 12/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for evaluation; the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Patient id: (b)(6).It was reported that the procedure was performed to treat a lesion in the left peroneal artery.Pre-dilatation was performed with a 3.0 x 12 mm trek balloon dilatation catheter.The dilatation catheter balloon was inflated 1 time to 8 atmospheres and blood was noted in the balloon hub.During withdrawal of the device, the nc trek dilatation catheter balloon separated into several pieces that broke off the distal tip of the balloon.The fragments embolized to the distal peroneal artery and the superficial femoral artery (sfa).The fragments were removed with a snare device; however, a larger balloon fragment was stuck to the wall of the sfa and was covered with an absolute stent.Flow was restored to the peroneal and sfa.There was no additional information provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The reported patient effect of embolism is listed in the coronary dilatation catheters (cdc), trek rx global, instructions for use (ifu) as a known patient effect.The investigation was unable to determine a conclusive cause for the reported separations; however, the reported device embedded in tissue or plaque, additional treatment and removal of foreign body appear to be related to circumstances of the procedure.A conclusive cause for the reported embolism and the relationship to the device, if any, cannot be determined.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.H6: medical device problem code 1546 removed.
 
Event or Problem Description
Subsequent to the initial report, additional information was received.It was reported that the trek dilatation catheter shaft fractured at the mid portion of the catheter.Both the guide wire exit port and the balloon were distal to the fracture, and due to the fracture, blood entered the hypotube and balloon.No additional information was provided.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13254349
Report Number2024168-2022-00491
Device Sequence Number4431931
Product Code LOX
UDI-Device Identifier08717648138423
UDI-Public08717648138423
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number1012274-12
Device Catalogue Number1012274-12
Device Lot Number10804G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/20/2021
Supplement Date Received by Manufacturer02/17/2022
Initial Report FDA Received Date01/13/2022
Supplement Report FDA Received Date03/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight76 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American